Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 28, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 23, 2008, 9:20 PM CDT for Denton County, Tarrant County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2008, 9:20 PM CDT (02:20 UTC)
- Expired
- Apr 23, 2008, 11:15 PM CDT
- In force
- 115 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Denton County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 47 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.3 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2107 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 240221
FFWFWD
TXC121-439-240415-
/O.NEW.KFWD.FF.W.0028.080424T0220Z-080424T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
920 PM CDT WED APR 23 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN DENTON COUNTY IN NORTH CENTRAL TEXAS
NORTHERN TARRANT COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1115 PM CDT
* AT 920 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN 3 MILES NORTHWEST OF KELLER...MOVING
EAST AT 14 MPH. RADAR INDICATES THAT 1 TO 2 INCHES OF RAIN HAS
ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 1115
PM CDT. A NATIONAL WEATHER SERVICE EMPLOYEE MEASURED 1.48 INCHES
OF RAIN IN 15 MINUTES JUST WEST OF ALLIANCE AIRPORT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...NORTHLAKE...WATAUGA...ROANOKE...CORRAL CITY...NORTH
RICHLAND HILLS...TROPHY CLUB...ARGYLE...BARTONVILLE...
COLLEYVILLE...SOUTHLAKE...DOUBLE OAK...COPPER CANYON...FLOWER
MOUND...GRAPEVINE...CORINTH...HIGHLAND VILLAGE...SHADY SHORES...
HICKORY CREEK...LAKE DALLAS...LEWISVILLE...LAKE LEWISVILLE...LITTLE
ELM AND HACKBERRY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
LAT...LON 3285 9752 3300 9742 3301 9738 3307 9738
3317 9731 3318 9683 3299 9696 3298 9703
3290 9703 3287 9705
TIME...MOT...LOC 0220Z 269DEG 13KT 3295 9726
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 8:36 PM CDT, 44 minutes earlier.
Area forecast discussion, Apr 23, 8:36 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 836 PM CDT WED APR 23 2008 .UPDATE... MCS CONTINUES TO ORGANIZE AS COLD POOL INTENSIFIES FROM TREMENDOUS CONVECTIVE OVERTURNING. BOW ECHO NOW FORMING SOUTHWEST OF THE METROPLEX AND THIS WILL CONTINUE TO TRACK EAST WITH WIND DAMAGE THE PRIMARY THREAT. TRAILING LINE OF CONVECTION CONTINUES THROUGH EASTLAND COUNTY. EXPECT THAT AS LOW LEVEL JET INTENSIFIES...LINE OF STORMS WILL SAG SOUTHEAST INTO SOUTHERN CWA AND HAVE RAISED POPS THERE. HAVE ALSO MENTIONED HEAVY RAINFALL ACROSS MUCH OF THE CENTRAL CWA WHERE MERGER OF STORMS OVER GRANDBURY REMINISCENT OF THE MAYFEST STORM. CLEARED THE TOR WATCH FROM THE NW CWA...BUT OTHERWISE SEVERE THREAT CONTINUES OVER MUCH OF NORTH TEXAS. TR.92 && .PREV DISCUSSION... /ISSUED 634 PM CDT WED APR 23 2008/ UPDATE... UPDATING FOR NEW TORNADO WATCH. POTENTIAL EXISTS FOR MCS/BOW ECHO EVOLUTION OUT OF WESTERN CONVECTION AS EVERYTHING TRACKS EAST. TORNADO THREAT IS LIKELY LOWER OVER THE EASTERN ZONES WHERE LOW LEVEL SHEAR IS WEAKER AND CONVECTIVE MODE WILL BECOME LESS DISCRETE. NO SIGNIFICANT CHANGES TO CURRENT FORECAST ATTM. TR.92 PREV DISCUSSION... /ISSUED 630 PM CDT WED APR 23 2008/ UPDATE... 630 PM. STRONG SHORTWAVE PUSHING ACROSS THE REGION THIS EVENING WITH INTENSE CONVECTION ALONG AND NORTH OF A KDFW-KMAF LINE AND ACROSS MUCH OF OKLAHOMA. CONVECTION SHOULD DIMINISH AFTER 08Z AS THE WAVE EXITS THE REGION. DRYLINE SETTING UP OUT WEST FOR TOMORROW...BUT CONVECTION IS EXPECTED THE REMAIN TO THE WEST. LARGE TSRA COMPLEX WEST OF THE METROPLEX SHOULD MOVE ACROSS THE KDFW TRACON THROUGH 03Z...AFFECTING METROPLEX TAF SITES 01-03Z. WE WILL LIKELY ISSUE AN AWW FOR STRONG WINDS/LARGE HAIL/CG LIGHTING DURING THIS EVENING. RESIDUAL ACTIVITY (VCTS) POSSIBLE AFTERWARD THROUGH 08Z. HAVE KEPT CIGS 030-040 MOST OF THE NIGHT WITH MINOR 6SM HZ 08-15Z. KACT SHOULD FAIR BETTER WITH RESPECT TO CONVECTION...BUT MVFR CIGS ARE EXPECTED OVERNIGHT THROUGH MIDDAY THURSDAY. WINDS SOUTH 13-18KT THIS TAF CYCLE BUT STRONG AND GUSTY DURING CONVECTION. 75 PREV DISCUSSION... 328 PM. PER 18Z SOUNDING CAP REMAINS IN PLACE. IT WEAKENED AS THIS MORNING/S VORT MAX MOVED OVER BUT DID NOT MIX OUT COMPLETELY. THIS VORT MAX IS CURRENTLY KICKING UP STORMS IN NORTHEAST TX AND IS LIKELY NO LONGER A FACTOR FOR OUR AREA. LATE THIS AFTN/EVENING EXPECT NEW ENERGY TO MOVE ACROSS N CNTRL TX/WRN N TX AND PRODUCE NEW STORMS...ESPECIALLY IN OUR NW THRU W COUNTIES. THIS ENERGY IS ALREADY HELPING WEST TX STORMS GET GOING BUT IT CURRENTLY HAS LOTS OF HELP FROM LVL UPSLOPE FLOW AS WELL. PRECIP SHOULD LAST THROUGH EARLY MORNING...ESPECIALLY NEAR THE RED RIVER AND OKLAHOMA WHERE THE DYNAMICS ARE STRONGER. LARGE HAIL IS THE MAIN THREAT WITH DAMAGING WINDS AS WELL...BUT INCREASING SHEAR THIS EVENING MAY ALLOW AN ISOLATED TORNADO THREAT MAINLY IN THE NORTHWEST THRU WEST. THURSDAY SHOULD BE DRY MOST AREAS. DRY LINE SHOULD STAY WEST OF US BUT WITH GOOD SHEAR AND INSTABILITY ISOLATED SEVERE STORMS MAY KICK OFF THERE THURSDAY AFTN. IF THEY DRIFT EAST THEY SHOULD BE WEAKENING AS THEY HIT THE CAPPED AIR OVER N TX BUT MAY LAST INTO OUR WESTERN COUNTIES. I ADDED ISOLD THUNDERSTORMS IN THE WEST THURS AFTN/EVE TO ACCOUNT FOR THESE STORMS. NEXT COLD FRONT PROGGED TO MOVE ACROSS N TX ON FRIDAY BEGINNING MID MORNING IN THE NORTHWEST. FRONT STALLS JUST SOUTH OF OUR AREA AND KEEPS LOW THREAT OF POPS ACROSS SOUTH THRU SATURDAY. ANOTHER COLD FRONT MOVES THRU SUNDAY WITH MORE POPS. THEN MODELS PROG US TO DRY OUT BY SUNDAY EVENING AND THAT SHOULD CONTINUE THRU DAY 7. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 66 85 67 78 58 / 100 10 10 30 30 WACO, TX 68 86 68 79 60 / 60 10 10 30 50 PARIS, TX 66 82 65 74 56 / 90 20 10 30 30 DENTON, TX 66 85 67 77 55 / 100 10 10 20 20 MCKINNEY, TX 66 85 67 78 55 / 90 10 10 30 30 DALLAS, TX 67 86 68 78 59 / 90 10 10 30 30 TERRELL, TX 67 85 66 77 59 / 80 10 10 30 40 CORSICANA, TX 67 85 67 79 60 / 70 10 10 30 50 TEMPLE, TX 67 86 67 80 60 / 40 10 10 30 50 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
In the hours before
Local storm report, Apr 23, 8:43 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
843 PM CDT WED APR 23 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL WALNUT SPRINGS 32.06N 97.75W
04/23/2008 E1.75 INCH BOSQUE TX EMERGENCY MNGR
GOLF BALL HAIL IN WALNUT SPRINGSLocal storm report, Apr 23, 8:59 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
859 PM CDT WED APR 23 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM TSTM WND GST 5 ESE CLEBURNE 32.32N 97.33W
04/23/2008 E60 MPH JOHNSON TX AMATEUR RADIO
ESTIMATED 60 MPH WIND GUSTLocal storm report, Apr 23, 9:00 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
900 PM CDT WED APR 23 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM HAIL 1 W WHITNEY 31.95N 97.34W
04/23/2008 E0.88 INCH HILL TX LAW ENFORCEMENT
NICKEL HAIL AND 50 MPH WINDS NEAR WHITE BLUFFLocal storm report, Apr 23, 9:11 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
911 PM CDT WED APR 23 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND GST VENUS 32.43N 97.10W
04/23/2008 E65 MPH JOHNSON TX TRAINED SPOTTER
WINDS ESTIMATED 65-70 MPH AT VENUS.Local storm report, Apr 23, 9:15 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
915 PM CDT WED APR 23 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM FLASH FLOOD BURLESON 32.53N 97.33W
04/23/2008 JOHNSON TX NWS EMPLOYEE
SOUTH BURLESON - 8 INCHES OVER ROADS AT HWY 174.Local storm report, Apr 23, 9:20 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
920 PM CDT WED APR 23 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM TSTM WND GST 3 E OVILLA 32.54N 96.84W
04/23/2008 M65 MPH ELLIS TX AMATEUR RADIO
MEASURED 65 MPH WIND GUSTS EAST OF OVILLAThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:01 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 44 min |
| Apr 23, 7:06 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 39 min |
| Apr 23, 7:10 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 65 min |
| Apr 23, 7:15 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 60 min |
| Apr 23, 7:26 PM CDT | Special Weather Statement | FWD | Johnson | 34 min |
| Apr 23, 7:30 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 30 min |
| Apr 23, 7:50 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Somervell | 40 min |
| Apr 23, 7:54 PM CDT | Flash Flood Warning | FWD | Hood, Parker | 3 hr |
| Apr 23, 7:54 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Parker, Tarrant | 66 min |
| Apr 23, 8:04 PM CDT | Special Weather Statement | FWD | Bosque | 26 min |
| Apr 23, 8:08 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 52 min |
| Apr 23, 8:14 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 46 min |
| Apr 23, 8:14 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 46 min |
| Apr 23, 8:25 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Johnson, Tarrant | 50 min |
| Apr 23, 8:33 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Somervell | 42 min |
| Apr 23, 8:43 PM CDT | Flash Flood Warning | FWD | Johnson, Tarrant | 2 hr |
| Apr 23, 8:44 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 61 min |
| Apr 23, 8:51 PM CDT | Flash Flood Warning | FWD | Erath, Palo Pinto | 3 hr |
| Apr 23, 8:55 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath, Hamilton | 50 min |
| Apr 23, 9:08 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 52 min |
| Apr 23, 9:08 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 67 min |
| Apr 23, 9:15 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 39 min |
| Apr 23, 9:26 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Navarro | 64 min |
| Apr 23, 9:33 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 42 min |
| Apr 23, 9:37 PM CDT | Flash Flood Warning | FWD | Bosque, Hamilton, Hill, Johnson, Somervell | 113 min |
| Apr 23, 9:43 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 32 min |
| Apr 23, 9:46 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 44 min |
| Apr 23, 9:56 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 64 min |
| Apr 23, 10:14 PM CDT | Special Weather Statement | FWD | Coryell, Hill, McLennan | 31 min |
| Apr 23, 10:20 PM CDT | Special Weather Statement | FWD | Tarrant | 25 min |
| Apr 23, 10:23 PM CDT | Special Weather Statement | FWD | Coryell | 37 min |
| Apr 23, 10:27 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 63 min |
| Apr 23, 10:30 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Limestone, McLennan, Navarro | 60 min |
| Apr 23, 10:40 PM CDT | Special Weather Statement | FWD | Ellis | 65 min |
| Apr 23, 10:42 PM CDT | Special Weather Statement | FWD | Tarrant | 33 min |
| Apr 23, 10:52 PM CDT | River Flood Warning | FWD | Parker | 12 hr |
| Apr 23, 10:56 PM CDT | Special Weather Statement | FWD | Coryell | 34 min |
| Apr 23, 11:06 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Limestone | 54 min |
| Apr 23, 11:11 PM CDT | High Wind Warning | FWD | Collin, Delta, Denton, Fannin, Grayson, Hopkins and 4 more | 4 hr |
| Apr 23, 11:23 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone | 67 min |
| Apr 23, 11:30 PM CDT | Special Weather Statement | FWD | McLennan | 30 min |
| Apr 23, 11:32 PM CDT | Special Weather Statement | FWD | Henderson, Navarro | 58 min |
| Apr 23, 11:41 PM CDT | Flash Flood Warning | FWD | Collin, Hunt | 94 min |
| Apr 23, 11:44 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Leon | 47 min |
| Apr 23, 11:58 PM CDT | Special Weather Statement | FWD | Falls, McLennan | 32 min |
| Apr 24, 1:29 AM CDT | River Flood Warning | FWD | Collin | 24 hr |
| Apr 24, 4:44 AM CDT | River Flood Warning | FWD | Dallas | 13 hr |
| Apr 24, 10:39 AM CDT | River Flood Warning | FWD | Navarro | 58 hr |
| Apr 24, 10:39 AM CDT | River Flood Warning | FWD | Dallas | 46 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.